Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
176 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can sudden stop of Abilify cause withdrawal symptoms?

My daughter, 16 yr, has high functioning autism. She has a DX of depression and anxiety. After trial and error with various med she s now on 150 lamictil and 5 Abilify. I have to stop the Abilify cold turkey due to our insurance copay being 700.00 per month (4K deductible) will she go through withdrawals?
Wed, 15 May 2019
Report Abuse
General & Family Physician 's  Response
Hi,

Abilify can cause withdrawal symptoms when it is discontinued, this would depend on the dose and the length of use.

It would be best to speak to her doctor to get a discontinuation schedule that would best suit her to avoid any problems that can occur.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Michelle Gibson James, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Beta-lactam


Can sudden stop of Abilify cause withdrawal symptoms?

Hi, Abilify can cause withdrawal symptoms when it is discontinued, this would depend on the dose and the length of use. It would be best to speak to her doctor to get a discontinuation schedule that would best suit her to avoid any problems that can occur. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Michelle Gibson James, General & Family Physician